MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L26MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L26MM; SCREW, FIXATION, BONE
Model Number 657326
Medical Device Problem Codes Positioning Failure (1158); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
Foot injury.Extended surgery time.Chip formation.Screw change 4 x.Length of surgical delay is not reported.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the product was not returned for testing.The event indicates that the screw could not be locked into the plate hole.A non-conformity report (nc) was already initiated based on previous complaints reporting the same event.The nc investigation is not finished yet.Since the exact lot number of the device was not communicated, the sales record for the year 2019 was reviewed and a total of 12 lots of locking screw variax2 t10, full thread, 3.5mm / l26mm were identified which were delivered to the reported hospital.Those lots were reviewed for investigation purpose.A review of the device history for the 12 reported lots did not indicate any abnormalities.No corrective actions are required at this time.A review of the risk management file showed that the reported event is adequately addressed.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A potential non-conformity report was initiated to address similar events in the past.The comprehensive root cause analysis of the potential ncr included a surface and microstructure analysis as well as nano-indent hardness measurement of variax1 and variax2 screw samples by the fraunhofer institute on behalf of stryker.Further internal investigation efforts were focusing on the anodization color difference between variax1 and variax2 screws.Significant differences between the screws which could result in the reported complaints have not been revealed in either fraunhofer or stryker investigations.Excessive in-house handling and bench testing with variax2 screws from various manufacturing batches showed that locking is achieved as intended.The desired increase in torque indicating to the customer that the screw is locking in the plate, can be confirmed.Since the exact lot number of the device was not communicated, the sales record from the year 2019 to till date was reviewed and a total of 12 lots of locking screw variax2 t10, full thread, 3.5mm/l26mm were identified which were delivered to the reported hospital.Those lots were reviewed for investigation purpose.A review of the device history for the 12 reported lots did not indicate any abnormalities.No deviation from the specifications was noted.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Considering the information given and based on the above investigations a root cause of the reported event could not be determined.If any further substantial information is provided, the investigation report will be updated.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L26MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10603164
Report Number0008031020-2020-02278
Device Sequence Number3205291
Product Code HWC
UDI-Device Identifier07613327087017
UDI-Public07613327087017
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657326
Device Catalogue Number657326
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer12/16/2020
03/19/2021
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date01/11/2021
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR